I am 52 years old (male) and have pretty good hair and after taking Prilosec for 2 months and then changed to Nexium for another 3 months, my hair has become quite thin. I have three questions.
- if I stop the Nexium, will my hair recover back to what it was?
- what alternatives are there to Nexium or Prilosec?
- are H2 blockers better to your hair that the PPIs?
- Your hair will probably not come back, but please know that your hair loss may not even be associated with these medications.
- Sorry, you’ll need to ask your doctor about any alternative drugs. I am not your doctor and do not know your medical history.
- Again, you’ll need to pose these questions to your doctor. I am not a GI doctor or an internist.
If these medications are the cause of your hair loss, stopping them may help to stop further loss, but these are rare side effects. Please do not discontinue or change your medication without consulting your prescribing physician.